Has anyone else tried coming of citalopram as I am a bit worried?

Hi all my doctor and I agreed to me reducing of my citalopram by taking my 20mg every other day, then every 3rd day and then stop. It's only been 3 days since I have been doing every other day, and like when I started taking the tablets I am now freaking my self out with thoughts of side effects. Most of the time I shake it off but I would love some advice just to reassure my self.

Last edited by
Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

7 Replies

oldestnewest
  • I came off citalopram in April. To me you sound like you are coming off it a bit quick. You need to do it really slowly I cut it down over quite a while until I was on 10mg a day when I ran out I just stopped, I did get some horrendous side effects but, that was from stopping suddenly. Just take your time and do it very slowly then you should be fine.

    Take care xx

  • Thanks for the reply, I think I will stick to the every other day and see if I can do it, if not I will go back to my doctor and ask to drop from the 20mg to the 10 . It's funny but like I said this was the method my doctor told me to do, you think he would have given me some better support for coming off them

  • Hi, I was on 60mg of citalopram for more years than I care to mention, a dosage not allowed now. I came off when I realised I wasn't taking them very regularly. I just gradually reduced how many I took in a week, (they were 20mg tablets) & to be honest I really wasn't too bad. A couple of times I felt a bit weird but just told myself 'It's because of the tablets that's all' & the next day I was fine.

    Try not to focus on it too much, easier said than done I know, but you'll get there, doesn't really matter how long it takes does it?

    Good Luck :)

    x

  • Hi well I have been doing every other day for a week and it has been ok so far. I know it will take a while to come off, and I am glade to hear from people who have done it and have been ok.

  • No problem, sounds like you're doing ok. Extreme reactions are very rare, I'm sure you'll be fine :)

    Come here anytime if you're worried or struggling, always someone around.

    x

  • hi ' I was on 20mg a day then 3weeks ago my doctor put me on 10mg a day so I can come off them. I must be ok because some days I forget to take them I feel good but to start with was up and down , it always takes time, and remember we are all different with meds, good luck

  • Thanks for the reply, when you look for some advice for coming off online all you get I'd horror stories, it's good to get a more realistic ideas of what it might be like

You may also like...